Q:

What happens if you go out in the sun while taking Bactrim DS?

A:

Quick Answer

Going out in the sun while taking Bactrim DS can cause a rash, itching, redness and other skin discolorations, according to Daily Strength. The combination of sulfonamide and trimethoprim present in Bactrim DS increases the skin's sensitivity to the sun and makes it important for people taking Bactrim DS to avoid direct sun exposure and take the necessary precautions to prevent an adverse reaction.

Know More
What happens if you go out in the sun while taking Bactrim DS?
Credit: Fuse Getty Images

Full Answer

According to WebMD, tanning beds and sunlamps should be avoided completely while taking Bactrim DS. Additionally, protective clothing and sunscreen should be applied before going outdoors even for a short period of time. SPF 30 sunscreen should be used throughout the entire course of the antibiotic.

Bactrim DS is used to treat a number of bacterial infections, including ear infections, urinary infections, respiratory infections and intestinal infections, according to WebMD. Once beginning a course of Bactrim DS, it is important for patients to complete the entire course to prevent the re-growth of the bacteria, even if symptoms diminish within a couple days. Bactrim DS can cause severe allergic reactions and it is important for patients to contact a doctor if a skin rash, itching, fever, yellowing of the eyes or difficulty breathing occurs.

Learn more about Drug Interactions

Related Questions

  • Q:

    What can cause false positives for benzodiazepines?

    A:

    Some drugs, such as tolmetin, naproxen, etodolac, fenoprofen, oxaprozin and sertraline, can create a false positive for benzodiazepines on a drug screening, according to the St. John Providence Health System. A benzodiazepines urine test is used to determine an overdose of these drugs and is typically administered when a patient shows signs of overdose, such as slurred speech, confusion, lack of coordination or unconsciousness.

    Full Answer >
    Filed Under:
  • Q:

    What happens if you drink alcohol while taking Lyrica?

    A:

    Drinking alcohol while taking Lyrica increases the drowsiness that is caused by this medication and is not recommended, according to MedlinePlus. Patients who are prescribed Lyrica should inform their doctor if they have ever drunk alcohol excessively, used street drugs or misused prescription medication.

    Full Answer >
    Filed Under:
  • Q:

    What happens if you mix Benadryl with alcohol?

    A:

    Consuming alcohol while taking Benadryl can increase the side effect of drowsiness, according to MedlinePlus. Therefore, it is best to avoid alcohol during treatment with Benadryl.

    Full Answer >
    Filed Under:
  • Q:

    What happens if you take Claritin with alcohol?

    A:

    Taking Claritin with alcohol can cause dizziness, drowsiness and increased risk for overdose, states RxList. According to MedlinePlus, signs of Claritin overdose include excessive drowsiness, headache, unusual body movements, and fast or pounding heartbeat. If overdose is suspected, it is best to contact poison control immediately for further instructions. If the patient is unconscious or not breathing, emergency medical attention is necessary.

    Full Answer >
    Filed Under:

Explore